Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 192, NWS Fort Worth, TX

July 13, 2002Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2002, 8:36 PM CDT for Erath County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2002, 8:36 PM CDT (01:36 UTC)
Expired
Jul 13, 2002, 9:30 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Erath County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS54 KFWD 140136
SVRFTW
TXC143-140230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT SAT JUL 13 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 930 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM ABOUT 4 MILES NORTH OF HUCKABAY...MOVING
  MOVING EAST AT 10 MPH.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR 
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3246 9837 3228 9830 3237 9802 3252 9808

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:10 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 13, 5:10 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT SAT JUL 13 2002

AVIATION DISCUSSION...
THE METROPLEX AIRPORTS WILL REMAIN IN AN AREA OF SUBSIDENCE THROUGH
THE EVENING HOURS. THUS...EXPECT VFR CONDITIONS TO PREVAIL. AS THE
UPWARD VERTICAL MOTION ASSOCIATED WITH A SHORTWAVE ROTATING
AROUND THE UPPER LOW MOVES INTO NORTH TEXAS LATE TONIGHT...
WE COULD SEE SOME SHOWERS/THUNDERSTORMS...THUS WILL MENTION
PROB40 OF SHRA BETWEEN 07Z AND 11Z.  SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE SOUTH PAST SUNSET. MOST OF THE THIS ACTIVITY
MAY BE JUST SOUTH OF WACO...SO WILL JUST KEEP A MENTION OF CB
IN THE WACO TAF BETWEEN 00Z AND 03Z.  WITH SLIGHTLY COOLER AIR
ALOFT TOMORROW...ASSOCIATED WITH THE UPPER LEVEL LOW  WE COULD
SEE SOME CONVECTION REDEVELOP DURING THE AFTERNOON.  #58

321 PM CDT SAT JUL 13 2002 PUBLIC FORECAST DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE
SOUTHERN HALF OF NORTH TEXAS.  THESE STORMS WILL CONTAIN SOME VERY
HEAVY RAIN AND FREQUENT LIGHTNING.  A FEW OF THESE STORMS WILL
BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS.  STORMS WILL
DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS
POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS
AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA.
MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW
DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA.
THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL
HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER
CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN
PLACE.

TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE
NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN
THE LOWER AND MIDDLE 90S.

FCSTID = 79
DFW   71  92  71  93 /  30  30  20  20
ACT   72  94  71  93 /  50  40  30  30
PRX   70  92  70  92 /  30  40  30  30
DTO   71  92  70  91 /  30  30  20  20
TKI   71  92  70  91 /  30  30  20  20
DAL   71  92  71  93 /  30  30  20  20
TRL   70  92  70  92 /  30  40  30  30
CRS   72  94  72  94 /  40  40  30  30
TPL   72  94  71  93 /  50  40  30  30

.FWD...NONE.

In the hours before

Special weather statement, Jul 13, 3:55 PM CDT, 4 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT SAT JUL 13 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
EASTLAND...TO PALESTINE THROUGH THIS EVENING.  A FEW OF THE STRONGER
THUNDERSTORMS MAY BECOME SEVERE BRIEFLY WITH STRONG DAMAGING
WINDS... HAIL UP TO ONE INCH AND LOCALIZED FLOODING AS THE MAIN
SEVERE WEATHER THREAT.  THE THREAT OF SEVERE THUNDERSTORMS AND
THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING AROUND SUNSET.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTH TEXAS
FROM THE NORTHWEST LATER TONIGHT.  ALTHOUGH THESE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...THEY COULD PRODUCE HEAVY CLOUD TO GROUND
LIGHTNING...AND GUSTY WINDS TO 45 MPH.  THE STORM SHOULD ARRIVE IN
THE NORTHWEST COUNTIES AFTER MIDNIGHT...AND PUSHING INTO THE CENTRAL
AREA...INCLUDING THE METROPLEX BETWEEN 2 AND 5 AM.  THE STORMS
SHOULD BEGIN TO WEAKEN AROUND SUNRISE SUNDAY MORNING.

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.